Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online
Ask a Urologist   »  

had trouble in urinating after cystoscopy. Given OTC cystex plus. Should I be concerned?

User rating for this question
Answered by

Practicing since : 1995
Answered : 517 Questions
My husband had a cystoscopy done by his urologist on Nov. 19th. They gave him 3 blue pills to take to prevent infection and 2 days worth of Cipro. Friday he started having difficulty urinating. He went to the bathroom often but could only urinate a little. I gave him OTC cystex plus. In the last couple of days he has had 6 of these pills (2 at a time). He is being treated for an enlarged prostate with finasteride. This morning I gave him another Cipro. He does not have a fever. Should I be concerned? What else should I do?
Posted Tue, 10 Dec 2013 in Urinary and Bladder Problems
Answered by Dr. V. Sasanka 19 minutes later
Brief Answer: Use of drugs to relax bladder neck could help Detailed Answer: Hi, You have not mentioned why your husband required a cystoscopy or what were the findings on cystoscopy, but most likely he has an elevation of bladder neck which is causing him difficulty in voiding, which has been exacerbated by the recent invasive procedure. Finasteride alone is unlikely to help in such a situation, and instead you could try adding another medication to help relax the bladder neck. There are several medicines belonging to this group known as Alpha-Blockers which do help patients relieve themselves more comfortably and drugs like Flomax are now household names. I think this is prescription medicine in USA meaning you might have to get an order from the doctor before a chemist would dispense it but in the case of your husband I do expect him to feel significantly better with the use of this medication. If the bladder is too full, and even medicines are not helping to help your husband void urine well, he might have to have a catheter placed to evacuate and rest the bladder and plan for a trial void after catheter removal after he has been placed on medicines for at least a few days. Hope I have been able to help you. Regards
Above answer was peer-reviewed by
Follow-up: had trouble in urinating after cystoscopy. Given OTC cystex plus. Should I be concerned? 11 minutes later
The reason they did the cystoscopy: On a prior visit they took a urine sample and there was some protein and a very little blood in the urine. He sent it out to the lab. He wanted to follow up and check the bladder for any problems. He found none.
Answered by Dr. V. Sasanka 28 minutes later
Brief Answer: Bladder outlet obstruction Detailed Answer: Hi, Glad you could come back quickly with what I needed to know. I am almost sure Tamsulosin (an alpha-blocker, available as Flomax in USA) will be of great help. There is a newer alpha-blocker molecule called Silodosin which is reputed to be even better than Tamsulosin. I hope your husband will find significant improvement in the symptoms within a few days of starting the medication. There is a minor chance of his having what we term 'postural hypotension' - meaning his BP could come down if he were to stand up suddenly from a lying-down position. This usually happens in the first few days of his starting medication. He also might feel a bit less energetic than usual in the first few days of initiation of medication, but usually these symptoms disappear spontaneously and most people are comfortable with treatment. Follow up will require him undergoing a test called Uroflowmetry and this will inform us if his treatment is adequate or not. This can be done approximately one moth after he starts the medication, and probably follow it up after 3 months.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor